Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Getting acne after discontinuing pill. Taken yasmin, femodene. Ask doctor online

I am concerned about acne after coming off the pill . Last time I stopped taking it I started getting acne again after years so I went back on it. I d like to stop taking it again. I changed from a pill similar to yasmin/ dianette to one called femodene which is lower oestrogen i believe several months ago so i m hoping this might have helped the transition as i ve read very bad things about women coming off Dianette-style pills. I have been told that I could try cutting down to wean my body off. Is this something that might help (e.g. taking half a pill for a couple of weeks then a quarter then stopping)
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  285
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello.Thanks for your query.
Homonal therapy is indicated for acne resistant to treatment by other methods and is of benefit in controlling the acne by the effects of the component hormones on their receptors.Such women experience increased acne lesions on the lower one-third of the face, including the jawline and upper neck, and a tendency for the development of painful nodules. A tendency toward peri-menstrual flares or an exacerbation of acne in the one to two weeks prior to menstruation also indicates a hormonal influence.
You should visit a dermatologist to switch over to other methods of acne control 'before ' you stop the pill.Any agent for acne control requires 4-6 weeks to start showing an effect, hence starting prior is necessary.
It is not necessary to 'wean off' these pills; nor there are standardized regimens to do so.If you have to stop taking them, you simply have to stop that.
Hope this is helpful,take care!
Answered: Tue, 9 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor